Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

The Mod-2 cohomology of the Bianchi groups


Author: Ethan Berkove
Journal: Trans. Amer. Math. Soc. 352 (2000), 4585-4602
MSC (2000): Primary 20J06; Secondary 11F75, 22E40
Published electronically: April 21, 2000
MathSciNet review: 1675241
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

The Bianchi groups are a family of discrete subgroups of $PSL_2(\mathbb C)$which have group theoretic descriptions as amalgamated products and HNN extensions. Using Bass-Serre theory, we show how the cohomology of these two constructions relates to the cohomology of their pieces. We then apply these results to calculate the mod-2 cohomology ring for various Bianchi groups.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 20J06, 11F75, 22E40

Retrieve articles in all journals with MSC (2000): 20J06, 11F75, 22E40


Additional Information

Ethan Berkove
Affiliation: Department of Mathematics, Lafayette College, Easton, Pennsylvania 18042
Email: berkovee@lafayette.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-00-02505-8
PII: S 0002-9947(00)02505-8
Received by editor(s): April 6, 1998
Published electronically: April 21, 2000
Article copyright: © Copyright 2000 American Mathematical Society